helloo, i have had a freakin reoccuring yeast infection. in the past 1.5 months ive had it 3 times! the first two times i took diflucan which obviously didnt help. i was wondering if theres anything else that would actually work besides using that monistat disgusting cream stuff, like eating yogurt etc etc. And what are yeast infections from,... i think i got mine from oral sex is that possible??
My wife has had a number of yeasties in her lifetime and we have a friend who still has them frequently. What worked for my wife was a 'systemic' treatment rather that the usual inserted creams and suppositires. A Dr. put her on a double normal dose of oral antibiotics and that has vastly reduced the frequecy. For our friend she has resorted to changing her diet - avoiding breads and sweets and that has seemed to help.
Other factors can include the kind of underwear you wear - ever breathable cotton is preferred. There used to a theory about putting them in the microwave for a few seconds to kill the bacteria. You may also want to wash after sex to see if that may help.
As for contracting via oral sex - we asked a Dr. about that and said that it was possible however unlikely.
Are you sure it is yeast - did a dr diagnose it? There is a bacterial infection that feels the same way.
If it is bacterial - you would need antibiotics.
If it is yeast - the antibiotics would be the worst thing for you to do. Try going to a health food store and getting acidopholus capsules (the good ones are refrigerated) - that is the active ingrediant in yogurt. Also you can take GrapeFRUIT seed extract and several other things you can get at the same health food store that will help.
Do a web search for candida for more info and help.
Be sure the doc cultured your infection to be sure it is yeast. Many infections can have similar symptoms. Also diflucan does not work for all people and it also sometimes takes more than one dose to clear up an infection. For now you need to remember to wear only 100% cotton underwear, eat plenty of yogurt with live active cultures or take acidophillis capsules routinely, do not douche, avoid tub baths, bubble baths etc and harsh soaps. Also your partener should avoid oral sex as you don't want him to get thrush aka yeast of the mouth. See your doc and be sure he cultures your discharge to get an accuarate diagnosis. Also if you keep getting more yeast infections you may want to get checked for diabetes since diabetics are more prone to yeast infections.
hey, no im not any birthcontrol pills... however, see i was on accutane for a couple weeks but then i had to stop because of my liver enzymes were too high, and it seems as if i get the yeast infection a week before my period... and in between the yeast infections it just doesnt feel like its gone away you know? like i dont have the discharge but its still itchy and burns. i was thinking that maybe the accutane messed with my horomones??? i dont know, but now i went back on accutance since my liver enzymes are normal again but i still have the itching and burning, maybe its because ive only been on it for 7 days now, i dont know.. thanks for all your help so far though
If it's not thrush then it's possible that what you are getting is due to hormonal changes during your cycle. Like others have already said, you need your doctor to get a swab and have it cultured to determine which type of treatment to give you.
Yeast infections can also be caused by antibiotics. There are good bacteria down there that fight the yeast that get killed off when you are on antibiotics. I have this happen to me all the time. Doctors will sometimes prescribe diflucan at the same time they prescribe antibiotics if you are prone to getting yeast infections.
i agree with a. cutane. i am having the very same problem. i've been taking accutane now for 3 months and i've had two yeast infection occurences. before the accutane treatment, i had never gotten a yeast infection in my life. the first time i got a yeast infection, it happened right before my menstrual cycle. the yeast infection lasted for two weeks. the first week, i took monistat-3 and it helped a little but it did not completely clear up the problem. then, my doctor prescribed diflucan which took care of it. the next problem was that my menstrual cycle lasted for about a a week and a half and then continuous spotting for at least another 2 weeks. then, another week passes and again...i get another yeast infection again!! i'm still dealing as i write this...it's the third day and my doctor is again prescribing me with diflucan. i am wondering if accutane is the culprit. i have read through the possible side effects of accutane but it has no mention of the likelihood of contracting a yeast infection. though, i'm wondering if it is a side effect since i've never had a yeast infection before. anyone have a clue...because these occurences are so uncomfortable.
Go to a doctor for a definative diagnosis. If it is yeast, I just posted some info about treating yeast using boric acid suppositories on the "Treatment or explanation for small vaginal cuts?" thread that might be helpful to you. Just make sure you know exactly what it is before you start treating it. Lena